What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 14, 8:45 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 14, 8:45 AM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Miami FL
945 AM EDT Mon Jun 14 2021
.UPDATE...
A few impulses spawning from a positively tiled short-wave trough
(oriented over N/Central Gulf of Mexico) are progressing through
the upper level flow. This is allowing for broader scale ascent,
which is deepening and moistening the boundary layer as well as
subtlety veering the tropospheric winds. This has supported an
environment conducive for convective development, as scattered
showers/thunderstorms have developed across the region today and
are forecast to continue through this afternoon. The 12Z MFL
sounding reveals a precipitable water index of 2.06 in. This is
within the upper 10% for this time of year, indicating a deep
moist environment. Modest effective bulk shear values of 15-20 kt
and slightly cooler than average 500 hPa temperatures may support
a few taller cells. While a few strong wind gusts cannot be ruled
out, the primary threat for today will be urban flooding,
primarily over southeastern portions of Miami-Dade County where
the greatest forcing and moisture convergence overlaps.
&&
.PREV DISCUSSION... (Issued 736 AM EDT Mon Jun 14 2021)
AVIATION(12Z TAFS)...
Convection will be more widespread today, particularly over
eastern portions of the region and over the Atlantic waters.
Conditions may alternate between VFR/MVFR between about 12Z to
02Z, though IFR/LIFR conditions cannot be ruled out within any
SHRA/TSRA today. While adverse conditions are possible region-
wide, greatest coverage will likely be near southeast terminals
including TMB and MIA. Wind primarily southwest/west-southwest
around 06-12 kt through the TAF cycle.
PREV DISCUSSION... (Issued 317 AM EDT Mon Jun 14 2021)
.Heavy Rain & Localized Flooding Possible Today...
.A Strong T'storm or Two Possible Today...
SHORT TERM (Now through Tuesday)...
A somewhat active radar screen is already taking shape here in the
predawn hours Monday. Scattered showers and T'storms have already
developed across the Gulf and have moved into Collier, Mainland
Monroe, and western Broward. This convection should continue through
the morning and CAMs indicates additional development through the
morning, especially along and south of Alligator Alley.
Aloft, an impressive mid level trough will continue to sit overhead.
Although temperatures are rather cool in the mid and upper levels,
the column is saturated, which will lead to more modest updrafts.
Though I can't rule out a downburst or two as updrafts collapse. The
main story today will be a heavy rain threat. Both global and
mesoscale models show a band of heavy rainfall setting up across far
southern Florida, although most locations will likely see some
rainfall today. QPF values of 1-3 inches expected across far
southern Florida with locally higher amounts. North of the I75
corridor, generally a quarter to three quarters of an inch will be
possible. Although this is very beneficial rainfall with very dry
antecedent conditions, there still could be a slower storm motion
and as we've already seen this morning, storm back-building, which
could lead to some urban flooding concerns. Considered a FFA;
however, with the the antecedent conditions and the more localized
nature of the heaviest rainfall amounts, will not need a headline
for now. Although, short fused hydro products may be needed later
today.
Tuesday doesn't look as wet for now. Slightly drier air is expected
to move in with PWATs slightly lower (1.75" over 2.3" we'll see
today). Still will keep POPs and may see a rather strong updraft or
two in the afternoon with a bit better instability and continued
cooler than average mid level temperatures. Speaking of
temperatures, today will be cooler across the Atlantic metro with
more clouds and rainfall.
LONG TERM (Tuesday Night through Sunday)...
The mid level trough will continue to remain parked over the
region during the middle portion of the week. This will continue
to feed in plenty of deep layer tropical moisture as forecast PWAT
values on Wednesday and Thursday remain right around 2 inches
across most of the area. As the sea breezes develop, scattered to
numerous showers and thunderstorms will develop each day. The
greatest chances of storms will continue to focus over the
interior and east coast metro areas in the afternoon and evening
and then over the Gulf and Atlantic waters during the overnight
and early morning hours. With plenty of moisture in place, the
potential for localized flooding will continue especially on
Wednesday as the stronger storms will continue bring heavy
rainfall along with them. The latest guidance is showing that
later on Thursday, a gradual transition will start to take place
as the mid to upper level trough slowly begins to lift out of the
region.
At the same time, a strengthening ridge of high pressure over the
Bahamas will start to move westward towards the Florida Straits
as well as South Florida. This will help to switch the wind flow
back around to the southeast for the end of the week and into the
upcoming weekend. The latest computer model guidance continues to
show a Saharan Air Layer (SAL) moving into the area for the end of
the week and into the upcoming weekend as well. This combined
with drier air moving into the region along with the area of high
pressure could reduce the chances of shower and thunderstorm
development by the end of the week and into the upcoming weekend.
There still remains a high amount of uncertainty in the forecast
for the end of the week, however, as the National Hurricane Center
continues to monitor an area of disturbed weather in the
southwestern Gulf of Mexico. This is forecasted to move northward
in the Gulf of Mexico later in the week well to the west of South
Florida. Model Guidance still remains in disagreement as to how
far west in the Gulf of Mexico this area of disturbed weather
tracks. Right now, the forecast for the end of the week continues
to show a blend of the forecast models bringing some drier air
into the region. If this area of disturbed weather moves somewhat
closer, this could increase the amount of moisture in the region
which could lead to higher chances of showers and thunderstorms
then what is currently forecasted. This will need to be monitored
as the week progresses.
MARINE...
Southwesterly flow will continue through much of the forecast
period. At times winds will approach cautionary thresholds,
especially across the Atlantic. Otherwise, the main story will be
intermittent showers and thunderstorms. The strongest activity will
produce cloud-to-water lightning, gusty winds, and locally rough
seas. Additionally, cannot rule out waterspouts as well. Some
improvement (in the form of lower rain chances) is anticipated
toward the end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 91 79 88 / 40 60 20 60
West Kendall 76 92 77 89 / 40 60 20 60
Opa-Locka 76 91 79 89 / 40 60 20 60
Homestead 75 90 77 88 / 40 50 30 60
Fort Lauderdale 77 91 78 88 / 40 60 20 60
N Ft Lauderdale 77 90 77 89 / 40 60 20 60
Pembroke Pines 76 91 78 88 / 40 60 20 60
West Palm Beach 74 90 76 89 / 40 70 20 60
Boca Raton 76 92 77 88 / 40 70 20 60
Naples 77 89 77 88 / 50 60 30 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Update/Aviation...Bhatti
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 14, 9:20 AM EST, 1 hour 10 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1020 AM EDT Mon Jun 14 2021
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
150230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1020 AM EDT Mon Jun 14 2021
...Localized Flooding Possible Along Portions of The Atlantic
Metro...
...A Few Strong Thunderstorms Possible Across South Florida Today...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Flooding: Heavy rainfall from thunderstorms may lead to localized
flooding over the Atlantic metro region, with the greatest risk being
the eastern-most portions of Miami-Dade County.
Thunderstorms: Scattered to numerous showers and thunderstorms are
expected today. A few strong thunderstorms are possible today.
Waterspouts: A few waterspouts are possible across the local waters
of South Florida today.
Hail: Small hail may be possible today in association with any
stronger thunderstorms.
Wind: A downburst from a strong thunderstorm or two may be capable
of producing winds in excess of 45mph.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Scattered to numerous showers and thunderstorms are possible into
midweek, especially over the interior and east coast metro areas.
The primary impacts from the thunderstorms will be gusty winds,
lightning, and localized/urban flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind and flooding to the National
Weather Service forecast office in Miami.
Elevated risk of rip currents will be possible going into the
upcoming weekend along the Atlantic Beaches.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 14, 9:57 AM EST, 33 minutes before
Special Weather Statement
National Weather Service Miami FL
1057 AM EDT Mon Jun 14 2021
FLZ071>074-141545-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
1057 AM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTH CENTRAL BROWARD COUNTIES UNTIL 1145 AM EDT...
* At 1057 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Miccosukee Resort, or 13 miles
west of Hialeah, moving northeast at 25 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Doral, Miami Lakes, Hialeah
Gardens, Medley, Palm Springs North, Miccosukee Resort, Pennsuco,
Intersection Krome And U.S. 27, Country Club, Tamiami and Kendall
West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2568 8046 2586 8064 2604 8050 2593 8031
TIME...MOT...LOC 1457Z 217DEG 22KT 2583 8051
SB/LK
Special weather statement, Jun 14, 10:12 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Miami FL
1112 AM EDT Mon Jun 14 2021
FLZ067-068-071>074-168-172-173-141600-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
1112 AM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL NOON EDT...
* At 1111 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Tamarac, moving northeast at 30
mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield
Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
Miami Gardens, Hallandale, Lauderhill, Weston and North Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2638 8003 2601 8003 2590 8009 2591 8030
2610 8074 2641 8029
TIME...MOT...LOC 1511Z 229DEG 28KT 2619 8026
KELLY